Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 5, 2021Blaine County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 5, 2021, 6:45 PM CDT for Blaine County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 6:45 PM CDT (23:45 UTC)
Expired
Aug 5, 2021, 7:30 PM CDT
In force
45 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
55

County Blaine County, NE

The radar

The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WWUS83 KLBF 052345
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
645 PM CDT Thu Aug 5 2021
 
NEZ008-009-026-027-038-060030-
Brown NE-Loup NE-Custer NE-Rock NE-Blaine NE-
645 PM CDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of southwestern Rock,
western Loup, southeastern Brown, northern Custer and Blaine Counties
through 730 PM CDT...

At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Brewster to near Dunning.
Movement was south at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Brewster, Merna, Anselmo, Dunning, Victoria Springs State Recreation
Area, Lillian, Milburn, Milburn Diversion Dam State Wildlife
Management Area, Round Valley, Almeria Meadow State Wildlife
Management Area, Walworth, Milldale, Linscott, Pleasant Hill,
Almeria, Finchville and Gates.

This includes the following highways...
 Highway 2 between mile markers 236 and 272.
 Highway 92 between mile markers 252 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4160 9942 4123 10015 4190 10014 4216 9966
TIME...MOT...LOC 2345Z 355DEG 34KT 4208 9974 4190 10006 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:39 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 5, 6:39 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
639 PM CDT Thu Aug 5 2021

.SHORT TERM...(This evening through Friday night)
Issued at 303 PM CDT Thu Aug 5 2021

Strong capping is keeping our weather quiet with hazy sunshine across
central and western Nebraska. However, a rogue shower or isolated
thunderstorm may sneak in from up around the Black Hills early tonight,
though not enough instability remaining at that point to fuel any
meaningful convection.

Friday will primarily feature fire weather concerns as surging
temperatures create low relative humidity values, and a deeply mixed
boundary layer allows efficient downward monentum transfer to create
some gusty conditions for the afternoon. Have issued a Fire Weather
Watch where minimum RH values and gusty winds overlap best toward the
Colorado border with an adjacent SPS for enhanced fire potential.

By late Friday, a vigorous upper trof will approach from the west with
a good amount of forcing and deformation to boost updrafts despite
limited instability. Deeply mixed boundary layer will yield significant
DCAPE values and create a damaging wind threat for any isolated storms
that form late in the day tomorrow into tomorrow evening, mainly toward
the panhandle. Do not expect any meaningful widespread precipitation
with convection through tomorrow night.

.LONG TERM...(Saturday through Thursday)
Issued at 303 PM CDT Thu Aug 5 2021

A sharp trof will help push a weak front throug the region late
Saturday. Shear parameters will be more favorable for organized
convection but instability appears to be somewhat limited with better
instability off to our east. Appears to be enough overlap of parameters
in the east to support robust updrafts and a potential severe threat.
From Valentine and Broken Bow eastward, looks like enough CAPE in the
hail growth zone to support isolated large hail and DCAPE values will
support an isolated damaging wind threat into Saturday evening.

Thereafter, ensemble guidance continues to be in good agreement in
showing a persistent ridge in the west while a series of trofs help
reestablish a mean trof over the eastern US. This will keep above
normal temperatures across Nebraska through the middle of next week.
The best signal for widespread rainfall lies off to our southeast so
rainfall looks quite spotty with a chance for scattreed/widely
scattered thunderstorms each day from Tuesday onward.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 639 PM CDT Thu Aug 5 2021

The main avaition concerns will be isolated thunderstorms the
next few hours between KANW and KBBW, and a line of showers and
storms with strong wind gusts up to 55 mph moving into the
northeast panhandle including KGRN. The storm activity will
diminish by sunset. There will be LLWS expected at KLBF from 08Z
until 13Z. Otherwise VFR conditions are expected tonight and
through the day Friday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for NEZ210.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
351 PM CDT Thu Aug 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-062100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
351 PM CDT Thu Aug 5 2021 /251 PM MDT Thu Aug 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms are possible this evening for  far
northwest Nebraska near the Pine Ridge into portions of the
Sandhills. The threat of severe weather is low.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A Fire Weather Watch has been issued for portions of southwest
Nebraska on Friday. Please refer to this product for more details.

The combination of hot temperatures, dry air, and breezy winds
will lead to elevated to critical fire weather conditions. Any
fire start may spread rapidly and become difficult to contain.
Additional fire weather concerns also exist Sunday and Monday.

Thunderstorm chances return Friday and Saturday evening. A few
storms may be strong to briefly severe each night with the main
concerns being hail and strong winds. Additional thunderstorm
chances exist Tuesday and Wednesday but the threat for severe
weather for these days remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 5, 4:11 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
411 PM CDT Thu Aug 5 2021

NEZ038-052200-
Custer NE-
411 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of southeastern Custer
County through 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Miller, or 27 miles northwest of Kearney, moving south
at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Block Hill Basin and Intersection of Highway 183 and Cumro Road.

This includes Highway 183 between mile markers 73 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4105 9947 4108 9948 4114 9925 4107 9920
      4105 9921
TIME...MOT...LOC 2111Z 339DEG 9KT 4105 9934

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Local storm report, Aug 5, 6:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 SW STUART             42.59N 99.15W
08/05/2021  M1.00 INCH       HOLT               NE   PUBLIC

&&

KROBERG
Local storm report, Aug 5, 6:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     9 S BURTON              42.78N 99.59W
08/05/2021  E80 MPH          KEYA PAHA          NE   PUBLIC

            WIND GUSTS ESTIMATED AT 80 MPH. SEVERAL TREES UPROOTED
            AND BROKEN OFF. A CAMPER WAS ROLLED OVER AND A GRAIN BIN
            WAS DAMAGED. POWER WAS ALSO LOST.

&&

KROBERG
Local storm report, Aug 5, 6:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             9 S BURTON              42.78N 99.59W
08/05/2021  E1.75 INCH       KEYA PAHA          NE   PUBLIC

            VERY HEAVY RAIN WITH HAIL UP TO GOLF BALL SIZE WAS
            OBSERVED.

&&

KROBERG
Special weather statement, Aug 5, 6:34 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
534 PM MDT Thu Aug 5 2021

NEZ004-060015-
Sheridan NE-
534 PM MDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of northwestern Sheridan
County through 615 PM MDT...

At 533 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Intersection of Red Shirt and
Cuny Table Roads to near Chadron to 8 miles southwest of Flahertys
Corner. Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Intersection of Highway
87 and Craven Creek Road, Intersection of Beaver Creek Road and White
Clay Creek Road, Intersection of Highway 87 and Larabee Road, Mount
Maria, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Pine Ridge, Metcalf State Wildlife Management Area
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 74 and 102.
 Highway 250 between mile markers 37 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 10221 4270 10230 4228 10274 4244 10275
      4244 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 2333Z 287DEG 27KT 4347 10273 4285 10291 4224 10356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Sporer
Special weather statement, Aug 5, 6:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
645 PM CDT Thu Aug 5 2021

NEZ008-009-026-027-038-060030-
Brown NE-Loup NE-Custer NE-Rock NE-Blaine NE-
645 PM CDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of southwestern Rock,
western Loup, southeastern Brown, northern Custer and Blaine Counties
through 730 PM CDT...

At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Brewster to near Dunning.
Movement was south at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brewster, Merna, Anselmo, Dunning, Victoria Springs State Recreation
Area, Lillian, Milburn, Milburn Diversion Dam State Wildlife
Management Area, Round Valley, Almeria Meadow State Wildlife
Management Area, Walworth, Milldale, Linscott, Pleasant Hill,
Almeria, Finchville and Gates.

This includes the following highways...
 Highway 2 between mile markers 236 and 272.
 Highway 92 between mile markers 252 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4160 9942 4123 10015 4190 10014 4216 9966
TIME...MOT...LOC 2345Z 355DEG 34KT 4208 9974 4190 10006

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:11 PM CDTFire Weather WatchLBFChase, Hayes, Lincoln, Perkins12 hr
Aug 5, 4:02 PM CDTSpecial Weather StatementLBFKeya Paha28 min
Aug 5, 4:11 PM CDTSpecial Weather StatementLBFSherman49 min
Aug 5, 4:23 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha52 min
Aug 5, 5:13 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock47 min
Aug 5, 5:39 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Cherry21 min
Aug 5, 5:49 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFHolt, Rock41 min
Aug 5, 5:59 PM CDTSevere Thunderstorm Warning Destructive damage threatLBFBlaine, Brown, Cherry, Thomas46 min
Aug 5, 6:34 PM CDTSpecial Weather StatementLBFSheridan41 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.